I have suffered from IBS for 8+ years for the last 6+ years I have random "flare ups" with horrible stabbing pain with gas and usually diarrhea. I've never been a constipation sufferer really, always having soft to very soft movements 2-6 times a day on average without the "flare ups". I've been on the medication for 4 days so far, but take it when I wake up and wait at least an hour before eating and within 20-30 minutes of eating I am in the bathroom with liquid BMs for the remainder of the day. I have been purposely not drinking anything much to avoid the liquid BMs the most relief I've had from my usual symptoms is no cramping, but I'm still having the stabbing pains in my abdomen after the BMs. I just want to know how long I should keep trying this medication.
14 Jul 2013
Hi, you need to contact your doctor now. Don't wait any longer. I'm very concerned about you becoming dehydrated. I understand your reason for not wanting to drink too much because of the diarrhoea, but please start drinking water again now. 6 pints a day to rehydrate. Your doctor will be able to advise you about he next step to take...
14 Jul 2013
I'm not sure why your doctor gave you Linzess as it is usually given for Chronic IBS sufferers with constipation and I can't imagine that it would help with for the constant diarrhea.
Delila is right you need to contact your doctor as this is serious.
For my IBS I take a med called Buscopan which is taken as needed and works very well to calm the intestines, stop the spasms and stop the diarrhea. I don't know if it is available where you are but it works.
The other thing that helps me if you don't have stomach problems is Natural oil of Peppermint. I buy that at the pharmacy or health food store. You put a few drops on a spoon with some sugar. It is rather strong in the mouth so you need to breath in through your nose and out through your mouth when you take it but it works even faster than the Buscopan does.
I have had IBS with the colon spasms since I was 12 so I know how much you are suffering. I hope your doctor can get you something that gives you relief as the Linzess doesn't sound like it is the med for you.
14 Jul 2013
delila and lady are right, Linzess is for IBS with constipation. But don't stop taking it until you talk to your doctor. Definitely, start drinking water or if you don't like water, put Crystal Light in it. That's what I do. Until you can talk to your doc, start eating some Activia yogurt, bananas, and oatmeal. These will all help to naturally slow the diarrhea down to a manageable level. Avoid high fiber foods, especially corn and nuts. They will irritate the IBS and make it worse during a flare up. Corn and nuts should probably be cut out of your diet altogether because they are killer on IBS.
Although Linzess might be the wrong med for you, you need to give it more than 4 days to get into your system. I take hyoscyamine sub-lingual 4 times a day for IBS with diarrhea. Might have to cut the number of doses because it is making me go the other way, if ya know what I mean. Your doctor will find the right med for you, don't worry. As with any other meds, it's a trial and error situation. Hang in there! Load up on Activia, bananas and oatmeal and call your doc in the morning. Oh yeah, one other thing! Stay far, far away from aspirin and ibuprophen. Bad, bad news with IBS because of GI effects and possibility for bleeding. Stick with acetaminophen. Feel better soon!
24 Nov 2014
I know this post was from last year but I was curious what your doctor said about putting you on the meds when you had ibs-d and not ibs-c. I have ibs-d and the doctor just put me on linzess. I didnt realize it was for ibs-c until I took it and had horrible diarreha and googled it. Did the doctor keep you on it? Does it help with ibs-d?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... also had diarrhea. When I had to start taking psychotropic meds, my constipation grew much worse. When I added Methadone to the mix, it became ...
4 answers • 13 Apr 2012
had painful abdominal pain and diarrhea every time I took it. Went back to doctor and got samples of 8 mcg of amitiza twice a day. Started amtiza ...
0 answers • 16 Nov 2015
works but gives me diarrhea. GI doctor gave me a prescription for colchicine which is a gout medication but he seems to feel that this med would help ...
1 answer • 23 Dec 2015
Been taking it for 10-15 days and my body seems dependent. It disrupts my digestive process and makes me very tired.
1 answer • 15 Mar 2016